Hail, Knox
- When
- June 25, 4:40 PM CST to 5:00 PM CST
- Where
- Knox County, 4 mi S of Santee
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.783, -97.817
Hail up to nickel size lasted 20 minutes near Santee.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT TUE JUN 25 2002 FORECAST CHALLENGES THUNDERSTORMS AND TEMPERATURES. FORECAST SOUNDINGS AND MODIFIED SHARP SOUNDINGS INDICATING AIR MASS ACROSS THE AREA THIS AFTERNOON WILL BE FAIRLY UNSTABLE WITH MINIMAL CIN. THESE TRENDS BEING CONFIRMED ON GOES SOUNDING DATA. WEAK BOUNDARY FM NE SD INTO N CNTRL NEB STARTING TO BE REINFORCED BY PUSH OF COOLER AND DRIER AIR ACROSS WRN AND CNTRL DAKOTAS ASSOCIATED WITH SEWD MOVING SHORTWAVE EXTENDING FM SOUTHEAST MANITOBA INTO N CNTRL SD. THIS BOUNDARY WILL LIKELY SERVE AS THE PRIME FOCUS FOR CONVECTIVE DEVELOPMENT TNGT THRU WED AS IT PUSHES SOUTH AND EAST. TRENDS OF PREVIOUS FORECASTS APPEAR TO HAVE GENERAL SCENARIO IN HAND WITH CHANCE FOR TSTMS DEVELOPING SOUTHEAST ACROSS FCST AREA TNGT. ON WED MAIN POTENTIAL FOR SHOWERS AND TSTMS APPEARS IT WILL BE CONFINED TO SRN ZONES VICINITY FRONTAL ZONE WITH DRIER AMD MORE STABLE AIR SPREADING INTO NRN COUNTIES. MAIN QUESTION WHETHER TO HOLD MENTION SRN COUNTIES WED EVENING. BASED ON NEW TIMING OF FRONT APPEARS SMALL EVENING POPS AT BEST SHOULD HANDLE SITUATION. WED APEARS TO BE A TEMP TRANSITION DAY WITH FRONT MOVING ACROSS FCST AREA WITH MAX TEMPS VARYING FROM MID OR UPPER 80S NORTH OF FNT TO 90 TO 95 SOUTH. THU LOOKS DRY WITH HIGH TEMPS GENLY IN MID OR UPPER 80S. ALTHOUGH CONFIDENCE STARTS TO DECREASE AS ONE GOES DEEPER INTO THE DAY 3-7 PERIOD WITH INCREASING RETURN FLOW AND CONVECTIVE CLIMATOLOGY THIS TIME YEAR...APPEARS EXTNDED PERIOD WILL BE MAINLY DRY BASED ON GENERAL UPPER LEVEL RIDGING. IN ADDITION NO SIGNIFICANT LOWER LEVEL FEATURE APPEARS FORECAST BY MODELS IN AREA TO HELP INITIATE CONVECTIVE DEVELOPMENT. .OMA...NONE WIESE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-252230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1140 AM CDT TUE JUN 25 2002 STORM SPOTTERS MAY BE NEEDED IN PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND TONIGHT. A WEAK SURFACE BOUNDARY EXTENDING FROM NORTHEAST SOUTH DAKOTA INTO NORTH CENTRAL IS EXPECTED TO BEGIN TO MOVE SOUTHEAST THIS AFTERNOON AND TONIGHT. STRONG SURFACE HEATING AND ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN QUITE UNSTABLE CONDITIONS OVER THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE BOUNDARY AND MOVE INTO PARTS OF NORTHEAST NEBRASKA LATER THIS AFTERNOON OR EVENING. THERE IS A CHANCE FOR THUNDERSTORMS DEVELOPING INTO OTHER AREAS OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT AS THE BOUNDARY CONTINUES TO MOVE SOUTHEAST AS A WEAK COOL FRONT. ALTHOUGH WIND SHEAR WILL BE RELATIVELY WEAK...DO TO THE AMOUNT OF INSTABILITY AND MOISTURE... SOME STORMS ALONG THE FRONT MAY REACH SEVERE LEVELS IN EASTERN NEBRASKA AND SOUTHWEST IOWA. LARGE HAIL AND DAMAGING WINDS APPEAR THE MAIN HAZARDS. THE FRONT IS EXPECTED TO EXTEND ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WEDNESDAY. THE FRONT WILL ACT AS A FOCUS FOR MORE THUNDERSTORMS WEDNESDAY IN THESE AREAS WEDNESDAY WITH A FEW SEVERE STORMS POSSIBLE. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). GW
The Sioux Falls radar (KFSD), 126 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 hail. Local standard time, as filed.
Hail up to nickel size lasted 20 minutes near Santee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304014.